Thunderstorm Wind, Calvert
- When
- July 13, 7:57 PM EST
- Where
- Calvert County, 0.57 mi SSW of Dunkirk
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Emergency Manager
- Coordinates
- 38.712, -76.672
Trees were down on Howes Road.
A surface trough remained over the area triggering showers and thunderstorms on the 13th. An upper-level disturbance moved into the area in the zonal flow aloft.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS LWX wrote it up.
A surface trough remained over the area triggering showers and thunderstorms on the 13th. An upper-level disturbance moved into the area in the zonal flow aloft. The upper-level disturbance combined with an abundant amount of low-level moisture to produce moderate amounts of instability. Some thunderstorms became severe with damaging winds.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Baltimore/Washington wrote its last area forecast discussion before the first event at Jul 13, 6:49 PM EST, 1 hour 8 minutes earlier.
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
749 PM EDT TUE JUL 13 2010
.SYNOPSIS...
AN UPPER-LEVEL DISTURBANCE WILL PASS THROUGH THE REGION TONIGHT...
BRINGING SHOWERS AND THUNDERSTORMS. A TROUGH OF LOW PRESSURE WILL
PASS THROUGH THE REGION WEDNESDAY. HIGH PRESSURE WILL BUILD IN
BEHIND THIS SYSTEM FOR THURSDAY AND FRIDAY. A COLD FRONT WILL
AFFECT THE REGION DURING THE WEEKEND.
&&
.NEAR TERM /THROUGH WEDNESDAY/...
UPDATE...
DID AN UPDATE TO DOWNPLAY THE THUNDER/LTNG THREAT W/ THE PCPN THAT
IS MOVG THRU THE MID ATLC RGN WHILE AT THE SAME TIME KEEPING HVY
RAIN IN THE FCST. FLSH FLD WTCH WL RMN IN EFFECT. W.V. STLT IMGRY
SHOWING SHRT WV ROTATING INTO W VIRGINIA...WHICH WL MOVE INTO THE
CWA BTWN 03 AND 06Z. LEAD AREA OF TRW HAS DROPPED UP TO 1.5 INCHES
DURG THE PAST HR ACROSS THE DC METRO AREA. THIS IS BLO 1 HR FFG
VALUES..BUT ADTNL RAFL MAY PROVE PROBLEMATIC.
MIN TEMPS WILL RANGE FROM THE 60S IN THE POTOMAC HIGHLANDS TO THE
LOWER AND MIDDLE 70S NEAR WASHINGTON/BALTIMORE.
&&
.SHORT TERM /WEDNESDAY/...
SHORTWAVE WILL MOVE OFF TO OUR NORTHEAST EARLY WEDNESDAY MORNING...
BUT A TROUGH AXIS BOTH AT THE MID-LEVELS AND THE SURFACE WILL PASS
THROUGH DURING THE DAY. DESPITE SOME SUBSIDENCE BEHIND THE
SHORTWAVE THERE WILL BE ENOUGH LIFT WITH THIS SYSTEM TO COMBINE
WITH AN ABUNDANT AMOUNT OF MOISTURE FOR MORE SHOWERS AND
THUNDERSTORMS. THE BEST CHANCE FOR T-STORMS WILL BE FROM THE
METROPOLITAN AREAS EASTWARD WHERE THERE IS MORE MOISTURE TO WORK
WITH.
MAX TEMPERATURES WILL REACH THE UPPER 80S AND LOWER 90S ACROSS MOST
LOCATIONS DUE TO SOME SUNSHINE.
&&
.LONG TERM /WEDNESDAY NIGHT THROUGH TUESDAY/...
IN BETWEEN ONE COLD FRONT AND ANOTHER TO END OUT THE WORK WEEK. THE
FIRST FRONT WILL HAVE MOVED THRU THE MID ATLC ON ITS WAY TO BECOMING
STATIONARY DOWN ACROSS THE CAROLINAS LATE WED-THU. THE NEXT FRONT
WILL BE PART OF A STRONG LOW PRESSURE SYSTEM MOVING ACROSS THE
US/CANADIAN BORDER THRU MID-LATE WEEK. THE TIGHT UPPER LOW WILL
BECOME WEAKER AND MORE BROAD AS IT MOVES JUST NORTH OF THE GREAT
LAKES REGION/HUDSON BAY THU INTO FRI. THE ASSOCIATED COLD FRONT WILL
ALSO LOSE MUCH OF ITS POTENCY AS IT ELONGATES ACROSS THE OHIO VLY
AND INTO NEW ENGLAND.
THE HIGH PRESSURE AREA IN BETWEEN THESE FEATURES /THAT WILL KEEP
CONDITIONS DRY AND WARMER OVER THE MID ATLC THU AND FRI/ WILL BE
PUSHED OUT TO SEA LATE FRI INTO EARLY SAT. AN EMBEDDED SHORTWAVE
TROF BACK ACROSS THE TN VLY WILL BE LAGGING BEHIND THE INITIAL FRONT
WILL BE STALL-OUT OVER THE MID ATLC EARLY SAT. THE SHORTWAVE WILL
HELP TO KEEP THE AREA ACTIVE WELL INTO LATE SAT AND EARLY SUN.
SCATTERED SHOWERS/STORMS POSSIBLE FOR THE DURATION OF THIS
PERIOD...W/ MODERATE INSTABILITY AND WEAK-MOD SHEAR.
A HIGH PRESSURE RIDGE WILL BEGIN TO BUILD IN ACROSS THE MID SECTION
OF THE CONUS...WHILE THE COLD FRONT GETS STALLED OUT AGAIN ACROSS
THE CAROLINAS EARLY NEXT WEEK. EMBEDDED SHORTWAVES IN THE UPPER FLOW
COMING DOWN THE FROM UPPER MIDWEST WILL THEN BE THE MAIN FEATURES TO
WATCH GOING INTO NEXT WEEK.
&&
.AVIATION /00Z WEDNESDAY THROUGH SUNDAY/...
A COUPLE SHORTWAVES WILL PASS THROUGH THE TERMINALS. ONE WILL
PASS THROUGH BTWN 03 AND 09Z. SHOWERS AND THUNDERSTORMS WILL DEVELOP
AHEAD OF THESE FEATURES. THUNDERSTORMS WILL CONTAIN LOCALLY HEAVY
RAINFALL ALONG WITH SUBVFR CIGS/VSBYS. THUNDERSTORMS WILL ALSO
HAVE THE POTENTIAL TO PRODUCE GUSTY WINDS.
CIGS WILL IMPROVE WEDNESDAY AS DRIER AIR SLOWLY MOVES IN FROM THE
WEST. HOWEVER...MORE CONVECTION IS POSSIBLE ESPECIALLY ACROSS THE
EASTERN TERMINALS.
HIGH PRES FOR THU-FRI. A COLD FRONT WILL SLOWLY CROSS THE REGION ON
SAT AND INTO EARLY SUN...BRINGING CHANCES FOR SCT RA/TS. MORE HIGH
PRES TO START NEXT WEEK.
&&
.MARINE...
NO FLAGS ARE EXPECTED THROUGH WEDNESDAY. A COUPLE DISTURBANCES WILL
PASS THROUGH THE WATERS. THE FIRST ONE WILL PASS THROUGH LATE THIS
AFTERNOON INTO THIS EVENING...BRINGING A GOOD CHANCE FOR SHOWERS AND
THUNDERSTORMS. THE NEXT DISTURBANCE WILL PASS THROUGH LATE TONIGHT
INTO EARLY WEDNESDAY...BRINGING MORE SHOWERS AND THUNDERSTORMS.
THUNDERSTORMS WILL CONTAIN LOCALLY HEAVY RAIN ALONG WITH THE
POTENTIAL FOR GUSTY WINDS.
A MID-LEVEL TROUGH AXIS WILL PASS THROUGH WEDNESDAY...BRINGING A
CHANCE FOR MORE CONVECTION.
WINDS WILL BE LIGHT THRU THE NEXT SEVERAL DAYS. HIGH PRES TO END OUT
THE WEEK...THOUGH A COLD FRONT WILL PUSH THRU THE REGION THIS
WEEKEND.
&&
.EQUIPMENT...
PIKESVILLE NWR XTMR HAS GONE DOWN. PSBL LGTNG STRIKE. TECHNICIANS HV
SURVEYED DAMAGE AND IT WILL BE OPERATING ON LOW POWER THROUGH FRIDAY.
&&
.LWX WATCHES/WARNINGS/ADVISORIES...
DC...FLASH FLOOD WATCH UNTIL 6 AM EDT WEDNESDAY FOR DCZ001.
MD...FLASH FLOOD WATCH UNTIL 6 AM EDT WEDNESDAY FOR MDZ006-007-
009>011-013-014.
VA...FLASH FLOOD WATCH UNTIL 6 AM EDT WEDNESDAY FOR VAZ052>054.
WV...NONE.
MARINE...NONE.
&&
UPDATE...WOODY!
PRVS...BJL/GMSHAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC 637 PM EDT TUE JUL 13 2010 ANZ530>543-DCZ001-MDZ006-007-011-013-014-016>018-VAZ052>057- 140945- CHESAPEAKE BAY NORTH OF POOLES ISLAND MD- CHESAPEAKE BAY FROM POOLES ISLAND TO SANDY POINT MD- CHESAPEAKE BAY FROM SANDY POINT TO NORTH BEACH MD- CHESAPEAKE BAY FROM NORTH BEACH TO DRUM POINT MD- CHESAPEAKE BAY FROM DRUM POINT MD TO SMITH POINT VA- TIDAL POTOMAC FROM KEY BRIDGE TO INDIAN HEAD MD- TIDAL POTOMAC FROM INDIAN HEAD TO COBB ISLAND MD- TIDAL POTOMAC FROM COBB ISLAND MD TO SMITH POINT VA- PATAPSCO RIVER INCLUDING BALTIMORE HARBOR- CHESTER RIVER TO QUEENSTOWN MD-EASTERN BAY- CHOPTANK RIVER TO CAMBRIDGE MD AND THE LITTLE CHOPTANK RIVER- PATUXENT RIVER TO BROOMES ISLAND MD- TANGIER SOUND AND THE INLAND WATERS SURROUNDING BLOODSWORTH ISLAND-DISTRICT OF COLUMBIA-NORTHERN BALTIMORE-HARFORD- SOUTHERN BALTIMORE-PRINCE GEORGES-ANNE ARUNDEL-CHARLES-ST. MARYS- CALVERT-PRINCE WILLIAM/MANASSAS/MANASSAS PARK-FAIRFAX- ARLINGTON/FALLS CHURCH/ALEXANDRIA-STAFFORD-SPOTSYLVANIA- KING GEORGE- 637 PM EDT TUE JUL 13 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MARYLAND PORTION OF THE CHESAPEAKE BAY...TIDAL POTOMAC RIVER...AND ADJACENT COUNTIES IN CENTRAL MARYLAND AND NORTHERN VIRGINIA AS WELL AS THE DISTRICT OF COLUMBIA. .DAY ONE...TONIGHT A FLASH FLOOD WATCH IS IN EFFECT FOR PORTIONS OF THE WASHINGTON AND BALTIMORE METROPOLITAN AREAS. PLEASE REFER TO THE LATEST HAZARD MESSAGE /WBCFFALWX/ FOR FURTHER DETAILS. STRONG THUNDERSTORMS ARE POSSIBLE THIS EVENING. THE PRIMARY THREAT WILL BE HEAVY RAIN. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE WARRANTED TONIGHT. ANY REPORTS OF FLOODING OR SEVERE WEATHER WOULD BE GREATLY APPRECIATED. MDZ003>005-009-010-501-502-VAZ021-025>031-036>040-042-050-051-501- 502-WVZ050>055-501>504-140945- WASHINGTON-FREDERICK MD-CARROLL-MONTGOMERY-HOWARD- EXTREME WESTERN ALLEGANY-CENTRAL AND EASTERN ALLEGANY-HIGHLAND- AUGUSTA-ROCKINGHAM-SHENANDOAH-FREDERICK VA-PAGE-WARREN-CLARKE- NELSON-ALBEMARLE-GREENE-MADISON-RAPPAHANNOCK-LOUDOUN-ORANGE- CULPEPER-NORTHERN FAUQUIER-SOUTHERN FAUQUIER-HAMPSHIRE-MORGAN- BERKELEY-JEFFERSON-PENDLETON-HARDY-WESTERN GRANT-EASTERN GRANT- WESTERN MINERAL-EASTERN MINERAL- 637 PM EDT TUE JUL 13 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN WEST VIRGINIA... NORTHERN AND CENTRAL VIRGINIA...AND CENTRAL AND WESTERN MARYLAND WITH THE EXCEPTION OF GARRETT COUNTY. .DAY ONE...TONIGHT A FLASH FLOOD WATCH IS IN EFFECT FOR PORTIONS OF THE WASHINGTON AND BALTIMORE METROPOLITAN AREAS. PLEASE REFER TO THE LATEST HAZARD MESSAGE /WBCFFALWX/ FOR FURTHER DETAILS. SHOWERS AND THUNDERSTORMS THIS EVENING WILL PRODUCE LOCALLY HEAVY RAIN OVER THE SHENANDOAH VALLEY AND POTOMAC HIGHLANDS. LOCALIZED FLOODING OF URBAN AREAS AND SMALL STREAMS ARE POSSIBLE. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE WARRANTED TONIGHT. ANY REPORTS OF FLOODING OR SEVERE WEATHER WOULD BE GREATLY APPRECIATED.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC 608 PM EDT TUE JUL 13 2010 VAZ051-052-501-502-132245- CULPEPER VA-NORTHERN FAUQUIER VA- PRINCE WILLIAM/MANASSAS/MANASSAS PARK VA-SOUTHERN FAUQUIER VA- 608 PM EDT TUE JUL 13 2010 ...STRONG THUNDERSTORMS TO AFFECT CULPEPER...NORTHERN FAUQUIER... PRINCE WILLIAM/MANASSAS/MANASSAS PARK AND SOUTHERN FAUQUIER COUNTIES... AT 608 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER REMINGTON...MOVING NORTHEAST AT 25 MPH. THIS STORM IS PRODUCING FREQUENT CLOUD TO GROUND LIGHTNING. MOVE INDOORS IMMEDIATELY FOR YOUR SAFETY. IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. HEAVY RAIN WITH THIS STORM MAY REDUCE VISIBILITIES TO BELOW ONE MILE AND MAY CAUSE PONDING OF WATER ON ROADWAYS. WIND GUSTS OF 25 TO 40 MPH CAN BE EXPECTED WITH THIS STORM. && LAT...LON 3882 7781 3869 7748 3844 7774 3856 7784 TIME...MOT...LOC 2208Z 217DEG 20KT 3857 7779 JRK/SMZ
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
649 PM EDT TUE JUL 13 2010
VAZ050>053-055-501-502-132330-
ORANGE VA-STAFFORD VA-CULPEPER VA-NORTHERN FAUQUIER VA-
PRINCE WILLIAM/MANASSAS/MANASSAS PARK VA-SOUTHERN FAUQUIER VA-
FAIRFAX VA-
649 PM EDT TUE JUL 13 2010
...STRONG THUNDERSTORMS TO AFFECT ORANGE...STAFFORD...CULPEPER...
NORTHERN FAUQUIER...PRINCE WILLIAM/MANASSAS/MANASSAS PARK...SOUTHERN
FAUQUIER AND FAIRFAX COUNTIES...
AT 648 PM EDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A
LINE EXTENDING FROM AUBURN TO 2 MILES NORTHEAST OF MORRISVILLE TO 5
MILES SOUTHWEST OF SUMERDUCK...MOVING NORTHEAST AT 30 MPH.
HEAVY RAIN...PRODUCING RAINFALL OF BETWEEN ONE HALF TO ONE INCH WITH
THIS STORM MAY CAUSE PONDING OF WATER ON ROADWAYS AND REDUCE SURFACE
VISIBILITIES AT TIMES BELOW ONE QUARTER OF A MILE.
WIND GUSTS OF 25 TO 35 MPH CAN BE EXPECTED WITH THIS STORM.
OCCASIONAL CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
MOVE INDOORS IF YOU HEAR THUNDER.
&&
LAT...LON 3890 7727 3866 7727 3846 7733 3839 7782
3849 7782 3873 7779
TIME...MOT...LOC 2248Z 242DEG 28KT 3872 7767 3854 7767
3841 7776
JRK/SMZSPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
731 PM EDT TUE JUL 13 2010
DCZ001-MDZ009-013-VAZ052>054-140000-
DISTRICT OF COLUMBIA DC-MONTGOMERY MD-PRINCE GEORGES MD-
PRINCE WILLIAM/MANASSAS/MANASSAS PARK VA-
ARLINGTON/FALLS CHURCH/ALEXANDRIA VA-FAIRFAX VA-
731 PM EDT TUE JUL 13 2010
...STRONG THUNDERSTORMS TO AFFECT THE DISTRICT OF COLUMBIA...
ARLINGTON...MONTGOMERY...PRINCE GEORGES...PRINCE
WILLIAM/MANASSAS/MANASSAS PARK AND FAIRFAX COUNTIES...
AT 730 PM EDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A
LINE EXTENDING FROM 2 MILES SOUTHWEST OF MERRIFIELD TO NEWINGTON TO 4
MILES SOUTH OF OCCOQUAN...MOVING EAST AT 30 MPH.
THIS STORM IS PRODUCING FREQUENT CLOUD TO GROUND LIGHTNING. MOVE
INDOORS IMMEDIATELY FOR YOUR SAFETY. IF YOU CAN HEAR THUNDER...YOU
ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.
HEAVY RAIN...PRODUCING RAINFALL NEAR ONE INCH WITH THIS STORM MAY
CAUSE PONDING OF WATER ON ROADWAYS AND REDUCE SURFACE VISIBILITIES
AT TIMES BELOW ONE QUARTER OF A MILE.
WIND GUSTS OF 30 TO 40 MPH CAN BE EXPECTED WITH THIS STORM.
&&
LAT...LON 3868 7682 3866 7707 3868 7708 3870 7704
3888 7703 3890 7706 3874 7706 3871 7713
3865 7715 3863 7729 3886 7732 3908 7687
3884 7681
TIME...MOT...LOC 2330Z 251DEG 26KT 3886 7724 3875 7720
3863 7723
JRKSPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
805 PM EDT TUE JUL 13 2010
MDZ009-010-013-014-016-018-140045-
HOWARD MD-MONTGOMERY MD-ANNE ARUNDEL MD-PRINCE GEORGES MD-CALVERT MD-
CHARLES MD-
805 PM EDT TUE JUL 13 2010
...STRONG THUNDERSTORMS TO AFFECT HOWARD...MONTGOMERY...ANNE
ARUNDEL...PRINCE GEORGES...CALVERT AND CHARLES COUNTIES...
AT 804 PM EDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A
LINE EXTENDING FROM 2 MILES SOUTHWEST OF GARRETT PARK TO 2 MILES
SOUTH OF COLMAR MANOR TO WELCOME...MOVING NORTHEAST AT 25 MPH.
THIS STORM IS PRODUCING FREQUENT CLOUD TO GROUND LIGHTNING. MOVE
INDOORS IMMEDIATELY FOR YOUR SAFETY. IF YOU CAN HEAR THUNDER...YOU
ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.
HEAVY RAIN...PRODUCING RAINFALL AROUND ONE INCH WITH THIS STORM WILL
LIKELY CAUSE PONDING OF WATER ON ROADWAYS AND REDUCE SURFACE
VISIBILITIES AT TIMES BELOW ONE QUARTER OF A MILE.
WIND GUSTS OF 35 TO 45 MPH CAN BE EXPECTED WITH THIS STORM.
&&
LAT...LON 3875 7652 3866 7652 3862 7650 3842 7718
3868 7710 3870 7704 3880 7703 3889 7691
3900 7704 3893 7712 3900 7725 3926 7679
3922 7673 3922 7661 3920 7658 3921 7658
3919 7651 3880 7649
TIME...MOT...LOC 0004Z 241DEG 23KT 3903 7709 3892 7693
3851 7707
JRKSPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
838 PM EDT TUE JUL 13 2010
MDZ013-014-140100-
ANNE ARUNDEL MD-PRINCE GEORGES MD-
838 PM EDT TUE JUL 13 2010
...STRONG THUNDERSTORMS TO AFFECT ANNE ARUNDEL AND PRINCE GEORGES
COUNTIES...
AT 836 PM EDT...DOPPLER RADAR INDICATED A LINE OF STRONG
THUNDERSTORMS CENTERED 2 MILES NORTH OF UPPER MARLBORO...MOVING EAST
AT 25 MPH.
WIND GUSTS IN EXCESS OF 50 MPH ARE EXPECTED FOR LOCATIONS IN THE
PATH OF THIS STORM. WINDS THIS STRONG CAN BRING DOWN LARGE TREE
BRANCHES. TAKE SHELTER UNTIL THE STORM HAS PASSED.
LOCATIONS NEAR THESE STRONG WINDS INCLUDE LOCALITIES IN EASTERN
CENTRAL PRINCE GEORGES AND WEST CENTRAL ANNE ARUNDEL COUNTIES IN
MARYLAND INCLUDING...
UPPER MARLBORO...HARWOOD.
&&
LAT...LON 3878 7651 3879 7677 3890 7677 3897 7649
3889 7648 3887 7650 3884 7648
TIME...MOT...LOC 0036Z 254DEG 23KT 3885 7673
SMZSPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
843 PM EDT TUE JUL 13 2010
MDZ006-010-011-013-014-140130-
NORTHERN BALTIMORE MD-HOWARD MD-ANNE ARUNDEL MD-PRINCE GEORGES MD-
SOUTHERN BALTIMORE MD-
843 PM EDT TUE JUL 13 2010
...STRONG THUNDERSTORMS TO AFFECT NORTHERN BALTIMORE...HOWARD...ANNE
ARUNDEL...PRINCE GEORGES AND SOUTHERN BALTIMORE COUNTIES...
AT 843 PM EDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A
LINE EXTENDING FROM COLUMBIA TO PUMPHREY TO 2 MILES SOUTHWEST OF
CROWNSVILLE...MOVING NORTHEAST AT 30 MPH.
THIS STORM IS PRODUCING FREQUENT CLOUD TO GROUND LIGHTNING. MOVE
INDOORS IMMEDIATELY FOR YOUR SAFETY. IF YOU CAN HEAR THUNDER...YOU
ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.
HEAVY RAIN...PRODUCING RAINFALL AROUND ONE INCH WITH THIS STORM MAY
CAUSE PONDING OF WATER ON ROADWAYS AND REDUCE SURFACE VISIBILITIES
AT TIMES BELOW ONE QUARTER OF A MILE.
WIND GUSTS OF 40 TO 50 MPH CAN BE EXPECTED WITH THIS STORM.
&&
LAT...LON 3930 7637 3925 7640 3924 7636 3919 7644
3919 7645 3921 7646 3920 7649 3925 7655
3926 7660 3914 7642 3905 7642 3901 7638
3890 7675 3910 7678 3915 7694 3943 7666
3951 7647 3946 7639 3930 7632
TIME...MOT...LOC 0043Z 232DEG 26KT 3921 7685 3923 7664
3900 7661
JRKThe Sterling radar (KLWX), 76 km away, was scanning. The volume nearest the first event began at 00:55 UTC.
5 thunderstorm wind. Local standard time, as filed.
Trees were down on Howes Road.
Trees were down near Kirksville Road.
Trees were down along Ward Road.
Trees were down near Jewell Road.
Trees were down on power lines near Route 260 and Harrison Boulevard.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Maryland in 2010Every state in 2010This day in weather historyWarnings in Maryland, July 2010
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 248249, 248250, 248251, 248252, 248253.